MAUDE Adverse Event Report: STRYKER GMBH K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 12106450S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "an event take place yesterday, it was in the agreement of the consultant themselves that the situation was unavoidable and it was a clinical situation for the patient.We had a k wire break but it was due to a pathological nature within the femur bone.The person had multiple sclerotic regions of bone and these dense regions were causing deflections and it was completely unavoidable.However, there was a break of a k-wire.It was a gamma antegrade nailing with a long nail and it was the k wire itself that was broken during the insertion or in preparation for the lag screw.And the basis for it was the clinical presentation of multiple sclerotic bone which was causing deflections and challenges in getting the correct trajectory for the tip apex distance.Further details: the procedure was completed successfully through the use of further k wires.Consultant opted to leave broken fragment of k wire in situ and progressed normally.Only adverse event is a retained fragment of k wire in the neck of the femur.Tip apex distance of lag screw was acceptable given the circumstance but not ideal as per consultant feedback it was unavoidable.".
 
Additional Manufacturer Narrative
Please note correction to section d9/h3 the device was discarded by the customer.The reported event could be confirmed by the provided images.A device inspection was not possible since the affected device was not returned but with the image of broken k-wire we can confirm the event.Threaded portion of the k-wire is found broken with multiple turning marks all over the periphery of the k-wire.The broken part is left inside the patient and no images / radiograph are available for it.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, it was stated in the event details that the patient had multiple sclerotic regions of bone and these dense regions were causing deflections.It could not be excluded that the aforementioned fact has played a role in the breakage.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18691083
Report Number0009610622-2024-00065
Device Sequence Number15536777
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12106450S
Device Lot NumberK187E0B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown